MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation / evaluation during the course of investigation a review of the complaint history, device history record, instructions for use and a visual inspection of the returned device was conducted.The visual examination confirmed that the sheath with the check-flo valve was in a used and separated condition.Further inspection noted that the flare of the sheath was pulled out from the proximal hub.Upon further investigation, it was also found that there were wrinkles in the shaft material and the flare had some small damage.The device history record was reviewed for anomalies related to the cause for this complaint and none were observed.It should be noted that if the only device inserted in the sheath during removal was the amplatz wire guide (as stated in the customer response), then the instructions in the ifu were not followed.The root cause was determined to be product use or handling related as the user did not follow instructions/label.This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.
 
Event or Problem Description
A pta sfa right side, with in stent stenosis was being conducted on the male patient with pre-existing condition of vascular disease.Information was provided that the patient has a lot of scar tissue in the left groin.The physician used a cross over approach, puncture of left cfa with a cook catheter access percutaneous entry needle, followed by placement of amplatz wire.Difficulties were experienced with placement of the kcfw sheath as scar tissue resulted in a lot of friction.The physician decided to exchange the 30cm flexor sheath for a 45cm flexor sheath and attempted to remove the kcfw 30cm sheath by pulling the valve.It was reported that there was friction and suddenly the check-flo valve separated from the flexor sheath; resulting in bleeding.The sheath was exchanged quickly for the 45cm flexor.It was reported that the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6289418
Report Number1820334-2017-00205
Device Sequence Number13657353
Product Code DYB
UDI-Device Identifier00827002088672
UDI-Public(01)00827002088672(17)170814(10)5213331
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-38-30-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2015
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;